MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LOCKING PLATE, CURVED, 8 HOLE, MIDFACE; IMPLANT

STRYKER LEIBINGER FREIBURG LOCKING PLATE, CURVED, 8 HOLE, MIDFACE; IMPLANT
Model Number 55-05758
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Erythema (1840); Foreign Body Reaction (1868); Fluid Discharge (2686)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Two plates with the same lot number were used in this event; they are both being represented through this medical device report.
 
Event or Problem Description
The patient had a mandibular fracture, and two plates and their associated bone screws were used during the procedure.Post-operatively the patient presented repeated submental redness and exudation, and showed no significant improvement after 1 month of treatment with anti-inflammatory medications and local dressing changes.As a result, the patient had the plates and screws explanted.There is no indication that the implants did not act as intended.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The devices were not returned for investigation nor any documents (e.G.Lab results for the alleged titanium) were received for investigation that could confirm the reported event.Upon review of the reported devices, it should be noted that the implants are from different modules and are not intended to be used in combination with each other.In a follow-up, it was mentioned that the alleged titanium rejection appeared after a month post-operatively.Patient received anti-inflammatory treatment.The location of the observed redness and discharge was at the surgical site.Samples from the reported discharge from the surgical site was not taken for laboratory analysis.Further, allergy tests to determine if patient is suffering from titanium rejection were not conducted.However, surgeon stated that the event is a non-infectious inflammation and is negative for bacterial culture.Implants were removed on (b)(6) 2020, as no improvement was seen with regards to patient¿s condition.After implant removal, patient¿s mouth is healed.This event was presented to stryker¿s medical expert.He stated that ¿based on the report of symptoms, this does not appear to be a hypersensitivity reaction to the titanium, rather it appears to be an infection.¿ in sum, the reported event could not be confirmed, nor a root cause could be established as the received information from the customer is insufficient.Based on statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.

Brand Name
LOCKING PLATE, CURVED, 8 HOLE, MIDFACE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10896698
Report Number0008010177-2020-00061
Device Sequence Number11430743
Product Code JEY
UDI-Device Identifier04546540365682
UDI-Public04546540365682
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number55-05758
Device Catalogue Number55-05758
Device Lot Number1000300914
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;